MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-012-47-4009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: unknown which devices are left or right.(b)(6).02-010-03-0240 - logic cr femoral cem, left, sz 4.(b)(6).02-012-45-4050 - lgc tibial fit tray cem sz 4f / 5t.(b)(6).02-012-45-4050 - lgc tibial fit tray cem sz 4f / 5t.(b)(6).200-02-38 - three peg patella 38mm.(b)(6).200-02-41 - three peg patella 41mm.(b)(6).201-78-15 - holding pin mini sharp point 4 pk.(b)(6).201-78-81 - 3 trocar, mod.Hex 2pk.(b)(6).201-78-81 - 3 trocar, mod.Hex 2pk.(b)(6).201-78-81 - 3 trocar, mod.Hex 2pk (b)(6).521-78-23 - threaded pin size 2.3 collared.(b)(6).521-78-23 - threaded pin size 2.3 collared.(b)(6).521-78-36 - threaded pin size 5.1 collarless.(b)(6).A10012 - gps implant kit v2.(b)(6).A10012 - gps implant kit v2.H7: z-0021-2022.
 
Event or Problem Description
As reported, the patient had an initial left tka on (b)(6) 2021.The patient was revised on (b)(6) 2023 due to poly wear and the liner was exchanged.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
H3: the reason for the revision cannot be confirmed from the information provided, but may be due to prosthesis wear as reported and/or inclusion of the polyethylene in the packaging recall with the involved tibial insert having been packaged in a non-conforming bag and on the shelf for over 5 years prior to implantation.However, this cannot be confirmed as the device was not available for evaluation.
 
Event or Problem Description
Operation report of 23 may 2023.Clear joint fluid was taken for microbiological analysis.A subtotal synovectomy was performed of the hypertrophied synovial tissue and specimens sent for histopathological analysis.The tibiofemoral polyethylene was removed and following extensive lavage of the joint a new 9 mm size 4 optetrak cr insert was applied.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No other information is available.
 
Additional Manufacturer Narrative
Investigation conclusions: h3.Investigation updated-the revision reported was likely the result of prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.Additionally, a contributing factor to the wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The extent and root cause of the prosthesis wear could not be determined as the device was not returned for evaluation, and radiographs were not provided.H11.Correction- f6, f8 should be blank.

Brand Name
LOGIC CR TIB INSERT STD, SZ 4, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key17159853
Report Number1038671-2023-01400
Device Sequence Number5386879
Product Code JWH
UDI-Device Identifier10885862174444
UDI-Public10885862174444
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number02-012-47-4009
Device Catalogue Number02-012-47-4009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer08/25/2023
11/01/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date09/08/2023
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale